Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 31, 2011, 10:51 PM EDT for Taylor County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2011, 10:51 PM EDT (02:51 UTC)
- Expired
- Jul 31, 2011, 11:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Taylor County, GA
The radar
The Robins AFB radar (KJGX), 94 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1266 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319
WWUS82 KFFC 010251
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EDT SUN JUL 31 2011
GAZ080-093-010315-
1051 PM EDT SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN NORTHWESTERN
MACON AND TAYLOR COUNTIES UNTIL 1115 PM EDT...
AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POTTERVILLE...MOVING SOUTH AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTHWEST
MACON AND TAYLOR COUNTIES THROUGH 1115 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE
HICKS...POTTERVILLE...REYNOLDS...BUTLER...GARDEN
VALLEY...CHARING...RUPERT AND IDEAL. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
AROUND LIGHT...UNSECURED OBJECTS.
&&
LAT...LON 3238 8432 3240 8433 3238 8435 3243 8436
3243 8438 3241 8439 3244 8440 3256 8439
3256 8409 3235 8407
TIME...MOT...LOC 0250Z 002DEG 18KT 3248 8420
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 9:47 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 31, 9:47 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 947 PM EDT SUN JUL 31 2011 .UPDATE... SHOWERS AND STORMS OVER MAINLY CENTRAL GA LIVING ON REMAINING AFTERNOON INSTABILITY AND OUTFLOWS. ACTIVITY EXPECTED TO WIND DOWN OVER THE NEXT 2-4 HOURS. BDL && .PREV DISCUSSION... /ISSUED 713 PM EDT SUN JUL 31 2011/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT RADAR LOOP SHOWS NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER NORTH AND EAST GA MOVING SOUTH. MAIN FRONTAL BOUNDARY IS JUST SOUTH OF THE ATL AREA AND IT WILL CONTINUE MOVING SLOWLY SOUTHWARD THROUGH MON EVENING. THIS FRONT IS EXPECTED TO MAKE IT ALL THE WAY INTO CENTRAL FLORIDA BY MID WEEK. THIS WILL ALLOW A WEAK HIGH PRESSURE RIDGE TO BUILD SOUTH OUT OF THE GREAT LAKES STATES AND INTO NORTH GEORGIA MON THROUGH WED. THIS RIDGE WILL BRING A DRIER AIRMASS IN ACROSS THE REGION WHICH SHOULD HELP TO SHUT THE AFTERNOON SHRA/TSRA OFF FOR A FEW DAYS. WILL KEEP LOW CHANCE POPS IN ACROSS CENTRAL GEORGIA MONDAY BUT THAT IS ALL THE PRECIP I'M EXPECTING THROUGH WEDNESDAY. THE HUGE UPPER LEVEL RIDGE CENTERED OVER NE/OK STILL HAS AN AXIS ORIENTED EAST TO WEST ACROSS THE SOUTHERN STATES. THIS RIDGE IS WEAKENING SOME AND SHOULD HELP TO KEEP THUNDERSTORMS BELOW SEVERE LIMITS TODAY. TEMPERATURES WILL CONTINUE TO BE WARM WITH HIGHS IN THE 90S AND LOWS IN THE 70S. LONG TERM /WEDNESDAY THROUGH SUNDAY/... A HIGH PRESSURE RIDGE BUILDS IN BEHIND THE FRONTAL BOUNDARY OVER NORTH GEORGIA NOW. WITH DRIER AIR OVER THE STATE NOT EXPECTING ANY PRECIP IN THE BEGINNING OF THE EXTENDED. THE MODELS SHOW ANOTHER FRONT MOVING SOUTH OUT OF THE GREAT LAKES STATES WED...AND INTO NORTH GEORGIA THU. RIGHT NOW THIS FRONTAL SYSTEM LOOKS WEAK SO WILL CONTINUE WITH A SLIGHT CHANCE OF PRECIP THU...SLOWLY INCREASING TO CHANCE POPS THOUGH THE REST OF THE EXTENDED. TEMPS WILL CONTINUE IN THE 90S THROUGH DAY 7. AVIATION... 00Z UPDATE... VFR CONDITIONS EXPECTED OVERNIGHT EXCEPT FOR PATCHY MVFR VSBYS DUE TO FOG AND HAZE EARLY MORNING. CONVECTION EXPECTED TO DISSIPATE AROUND 02Z. WINDS BECOMING LIGHT AND VARIABLE WITH THE DIRECTION BECOMING NE AT ATL AROUND 03Z. //ATL CONFIDENCE... 00Z UPDATE... HIGH CONFIDENCE FOR CEILINGS...VSBYS AND WIND SPEEDS. MEDIUM CONFIDENCE FOR WIND DIRECTION. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 98 73 98 / 10 5 0 0 ATLANTA 74 96 75 98 / 5 5 0 0 BLAIRSVILLE 67 90 66 92 / 0 5 0 0 CARTERSVILLE 70 98 68 99 / 0 5 0 0 COLUMBUS 76 99 78 98 / 20 30 10 10 GAINESVILLE 74 96 74 97 / 5 5 0 0 MACON 75 97 75 98 / 30 30 10 5 ROME 72 98 69 100 / 0 5 0 0 PEACHTREE CITY 70 96 70 97 / 10 10 0 0 VIDALIA 75 96 75 96 / 40 40 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 31, 8:05 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 805 PM EDT SUN JUL 31 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 805 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT...SUNDAY NIGHT. SCATTERED THUNDERSTORMS EXPECTED OVER CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... HIGH PRESSURE ALOFT WILL CONTINUE OVER THE SOUTHERN PLAINS. A SURFACE TROUGH WILL CONTINUE ACROSS CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL ALSO BE POSSIBLE. THE MOST LIKELY AREA FOR THUNDERSTORMS WILL BE ACROSS CENTRAL GEORGIA THIS EVENING. .DISCUSSION... A SURFACE TROUGH AND REMAINING INSTABILITY FROM DAYTIME HEATING WILL CONTINUE SCATTERED THUNDERSTORMS OVER CENTRAL GEORGIA THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER AND HEAVY RAIN THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. BDL
In the hours before
Special weather statement, Jul 31, 8:09 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 809 PM EDT SUN JUL 31 2011 GAZ105-106-010045- 809 PM EDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN NORTHERN CRISP AND SOUTHERN DOOLY COUNTIES UNTIL 845 PM EDT... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RICHWOOD...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS NORTHERN CRISP AND SOUTHERN DOOLY COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RICHWOOD...VIENNA...TREMONT AND CORDELE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW AROUND LIGHT...UNSECURED OBJECTS. && LAT...LON 3199 8362 3194 8379 3208 8384 3212 8372 TIME...MOT...LOC 0009Z 330DEG 8KT 3206 8375
Special weather statement, Jul 31, 8:38 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 838 PM EDT SUN JUL 31 2011 GAZ093-010100- 838 PM EDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN MACON COUNTY UNTIL 900 PM EDT... AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL MACON COUNTY...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS MACON COUNTY THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3237 8397 3237 8410 3247 8410 3248 8399 TIME...MOT...LOC 0038Z 354DEG 11KT 3242 8404
Special weather statement, Jul 31, 8:43 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 843 PM EDT SUN JUL 31 2011 GAZ074-010100- 843 PM EDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WASHINGTON COUNTY UNTIL 900 PM EDT... AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DEEPSTEP...MOVING SOUTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WASHINGTON COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DEEPSTEP AND HEBRON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3286 8285 3287 8302 3306 8302 3305 8289 TIME...MOT...LOC 0043Z 002DEG 13KT 3297 8296
Special weather statement, Jul 31, 9:04 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
904 PM EDT SUN JUL 31 2011
GAZ093-010125-
904 PM EDT SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN MACON COUNTY
UNTIL 925 PM EDT...
AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITEWATER STATE PARK...MOVING SOUTH AT 15
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CENTRAL AND
SOUTHERN MACON COUNTY THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE WINCHESTER...WHITEWATER STATE
PARK...OGLETHORPE...MONTEZUMA...FIVE POINTS AND CLEARVIEW. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
AROUND LIGHT...UNSECURED OBJECTS.
&&
LAT...LON 3242 8412 3243 8393 3229 8389 3228 8390
3225 8396 3222 8399 3219 8409
TIME...MOT...LOC 0103Z 353DEG 12KT 3232 8403Special weather statement, Jul 31, 9:21 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 PM EDT SUN JUL 31 2011
GAZ068>070-010145-
921 PM EDT SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN EASTERN
PIKE...LAMAR AND NORTHEAST UPSON COUNTIES UNTIL 945 PM EDT...
AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALDORA...MOVING SOUTH AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS EATERN
PIKE...LAMAR AND NORTHEASTERN UPSON COUNTIES THROUGH 945 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JOHNSTONVILLE...GOGGINS...ALDORA...BARNESVILLE...PIEDMONT...REDBONE..
.THE ROCK...REDBONE CROSSROADS AND YATESVILLE. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
AROUND LIGHT...UNSECURED OBJECTS.
&&
LAT...LON 3311 8429 3311 8407 3295 8405 3293 8406
3293 8412 3286 8412 3285 8431
TIME...MOT...LOC 0120Z 003DEG 11KT 3300 8418Special weather statement, Jul 31, 10:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EDT SUN JUL 31 2011
GAZ080-093-010315-
1051 PM EDT SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN NORTHWESTERN
MACON AND TAYLOR COUNTIES UNTIL 1115 PM EDT...
AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POTTERVILLE...MOVING SOUTH AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTHWEST
MACON AND TAYLOR COUNTIES THROUGH 1115 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE
HICKS...POTTERVILLE...REYNOLDS...BUTLER...GARDEN
VALLEY...CHARING...RUPERT AND IDEAL. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
AROUND LIGHT...UNSECURED OBJECTS.
&&
LAT...LON 3238 8432 3240 8433 3238 8435 3243 8436
3243 8438 3241 8439 3244 8440 3256 8439
3256 8409 3235 8407
TIME...MOT...LOC 0250Z 002DEG 18KT 3248 8420The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:07 PM EDT | Special Weather Statement | FFC | Putnam | 23 min |
| Jul 31, 8:09 PM EDT | Special Weather Statement | FFC | Crisp | 36 min |
| Jul 31, 8:38 PM EDT | Special Weather Statement | FFC | Macon | 22 min |
| Jul 31, 8:43 PM EDT | Special Weather Statement | FFC | Washington | 17 min |
| Jul 31, 8:46 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 29 min |
| Jul 31, 9:04 PM EDT | Special Weather Statement | FFC | Macon | 21 min |
| Jul 31, 9:21 PM EDT | Special Weather Statement | FFC | Lamar, Upson | 24 min |
| Aug 1, 12:16 AM EDT | Special Weather Statement | FFC | Sumter | 29 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.